I have been having major migraines and been put on pizotifen - not working and side effects

So this is my first post and havnt had migraines since about 12 years ago and all of a sudden a few months ago they started again but more severe i have been to the doctors who have given me pizotifen... However all they seem to be doing is knocking me out so i dont wake up with the migraines however they dont seem to be stopping them when they actually start during the day and also have been having side effects of hot and cold flushes, and feeling a bit strange like i dont know whats going on around me?!? Anyone had the same and if so what dis they give you? Im seeing the doctor again tomorrow however he said the next thing will be injections? Anyone else have these? Im very needlephobic so bit worried? Thanks in advance

4 Replies

  • I was on pizotefen for a short period awful slide effects for me. My pulse rate dropped right down and I could not function. As I have Menieres I now take betahistine(serc) and sumatriptan when A migraine starts.

  • I find a change in circumstances, stress, food, emotional upsets can bring on a migrane, also feelings of excitement can trigger one, so it is very difficult to find out the actual cause, but I try and keep a diary, and relax as much as possible, life is stressful. Another trigger if course us hormonal changes, monthly cycle, or change of life, ie meonapause. I hope you can find the cause, because medication is not really the answer, too many side affects. Stay away from smokers, and don't drink alohol.

  • I have had migraine headaches since the age of 12, I'm 46 now. I have been taking Treximet for the past year and it works great for me. Before that I took Midrin, which the FDA here in the US took off the market for a while, but now it's back. It also works great for me. I have no side effects with Treximet and the only side effect with Midrin is sleepiness. My neurologist also prescribed me a muscle relaxer to take at night. She said that I have a lot of tightness in my upper back, shoulders, and neck that cause tension headaches that turn into migraines.

  • I was on Pizitefen and had no problems except a small gradual gain in weight over several years (I weigh 8 stone !!) certainly reduced the number and intensity of the migraines.

You may also like...